MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545320 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
| Date of Event |
08/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient who underwent primary breast augmentation with a 320cc mentor memorygel breast implant experienced spontaneous right sided rupture post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Details of device explantation were provided with receipt of the device.The device was explanted on (b)(6) 2024.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on february 6, 2025.In addition to the right sided rupture reported initially, the patient also experienced right granuloma, bilateral baker grade iii capsular contracture, and left sided gel bleed post procedure.This report relates to the right prosthesis.See 1645337-2025-01651 for contralateral prosthesis report.Reason for device explant and/or reoperation: capsular contracture / granuloma / rupture.The investigation of the returned device was completed by the failure analysis lab on february 13, 2025.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant had a tear (a) on the posterior view, between the union of the shell and patch.Additionally, two (2) tears (b & c) were found on the anterior view measuring approximately 1.5 cm and 1.0 cm respectively.Microscopic examination was performed on the edges of the ruptures (a, b, and c): the cause of the tear (a) could not be identified, and parallel striations were found in the whole area of the tears (b & c).Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Although no conclusion could be reached on the cause of the tear (a), the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Based on the information currently available, the microscopic examination of the tears (b & c) indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).